| Model Number |
LSMU1350637 |
| Medical Device Problem Codes |
Device-Device Incompatibility (2919); Device Dislodged or Dislocated (2923)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
07/26/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a manufacturing review will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.Expiry date: 07/2020.Section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported that during treatment of the iliac artery via common femoral artery approach, the delivery system was allegedly stuck in the introducer sheath and the stent dislodged from the balloon.It was further reported that the delivery system was removed with the introducer sheath and another device of a different manufacturer was used to complete the procedure.There was no reported patient injury.
Event or Problem Description
Additional Manufacturer Narrative
A manufacturing review was conducted on the dhr, mrb, internal rejects history, manufacturing controls and fmeas.The manufacturing review did not indicate any possible manufacturing issue that could be related to the reported event.Based on the severity and lot quantity, the number of events is within the acceptable quality levels.Investigation summary: the investigation is confirmed for the reported stent dislodgment issue.There was no stent present on the returned device and the balloon had not been expanded.The investigation inconclusive for the device incompatibility issue reported.There was no sheath returned.The definitive root cause for the reported stent dislodgment and device incompatibility issues could not be determined based upon available information.It is unknown if there were patient factors, procedural or handling techniques that contributed to the reported event.Labeling review: the ifu for the lifestream product was reviewed and contains the following information relevant to the reported event: precautions: the device should only be used by physicians who are trained in endovascular procedures and are familiar with the complications, side effects and hazards of peripheral vascular interventions.Prior to device use, refer to the covered stent sizing table on the label and read the instructions for use.Crossing the implant with catheters or other adjunct devices can result in covered stent dislodgement or damage.Potential patient/device adverse effects that may occur include, but are not limited to, the following: covered stent dislodgement from balloon during tracking procedure.Covered stent misplacement during placement procedure.Directions for use: site access and preparation: using standard techniques access the artery and place an introducer sheath or guiding catheter of appropriate inner diameter and a 0.035" (0.89 mm) guidewire across the target lesion.Covered stent size selection: select a covered stent diameter that is approximately 5%-20% larger than the largest reference vessel diameter at the proximal or distal target site.Refer to the sizing table on the packaging label for appropriate selection of the covered stent diameter and length.Endovascular system preparation: carefully remove the selected device from the package.Inspect the covered stent for adherence to the balloon and centered placement in relation to the balloon marker bands.If the covered stent is not centered and/or does not firmly adhere to the balloon, do not use.Flush the delivery system guidewire lumen with sterile saline mixture until saline drops from the distal end of the endovascular system.Air evacuation: a 20 cc or smaller luer-lock syringe with a minimum of 5 cc¿s sterile saline mixture is recommended for use for aspirating this device.With the distal balloon tip pointing down and positioned below the level of the syringe, pull negative pressure until all air is expelled.Induce a negative pressure to remove any air from the balloon and inflation lumen.Repeat until all air is expelled.10.Carefully release to neutral.Allow the inflation lumen to fill with the diluted contrast medium and maintain a neutral pressure.Important: do not apply positive pressure to the balloon: attach the prefilled inflation device to the inflation lumen of the catheter hub, ensuring no air bubbles remain at the catheter connection.Verify that the covered stent is still centered between the two radiopaque markers on the balloon catheter.Introduction of the endovascular system and placement of the covered stent: advance the endovascular system over the guidewire into the introducer sheath.(expiry date: 07/2020).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this was the first complaint reported for this lot number.Based on the severity and lot quantity the number of events is within the acceptable quality levels.Investigation summary: the investigation is confirmed for the reported stent dislodgment issue.There was no stent present on the returned device and the balloon had not been expanded.The investigation inconclusive for the device incompatibility issue reported.There was no sheath returned.The definitive root cause for the reported stent dislodgment and device incompatibility issues could not be determined based upon available information.Labeling review: the ifu for the lifestream product was reviewed and contains the following information relevant to the reported event: precautions: the device should only be used by physicians who are trained in endovascular procedures and are familiar with the complications, side effects and hazards of peripheral vascular interventions.Prior to device use, refer to the covered stent sizing table on the label and read the instructions for use.Crossing the implant with catheters or other adjunct devices can result in covered stent dislodgement or damage.Potential patient/device adverse effects that may occur include, but are not limited to, the following: covered stent dislodgement from balloon during tracking procedure.Covered stent misplacement during placement procedure.Directions for use: site access and preparation: using standard techniques access the artery and place an introducer sheath or guiding catheter of appropriate inner diameter and a 0.035" (0.89 mm) guidewire across the target lesion.Covered stent size selection: select a covered stent diameter that is approximately 5%-20% larger than the largest reference vessel diameter at the proximal or distal target site.Refer to the sizing table on the packaging label for appropriate selection of the covered stent diameter and length.Endovascular system preparation: carefully remove the selected device from the package.Inspect the covered stent for adherence to the balloon and centered placement in relation to the balloon marker bands.If the covered stent is not centered and/or does not firmly adhere to the balloon, do not use.Flush the delivery system guidewire lumen with sterile saline mixture until saline drops from the distal end of the endovascular system.Air evacuation: a 20 cc or smaller luer-lock syringe with a minimum of 5 cc¿s sterile saline mixture is recommended for use for aspirating this device.With the distal balloon tip pointing down and positioned below the level of the syringe, pull negative pressure until all air is expelled.Induce a negative pressure to remove any air from the balloon and inflation lumen.Repeat until all air is expelled.10.Carefully release to neutral.Allow the inflation lumen to fill with the diluted contrast medium and maintain a neutral pressure.Important: do not apply positive pressure to the balloon.Attach the prefilled inflation device to the inflation lumen of the catheter hub, ensuring no air bubbles remain at the catheter connection.Verify that the covered stent is still centered between the two radiopaque markers on the balloon catheter.Introduction of the endovascular system and placement of the covered stent: advance the endovascular system over the guidewire into the introducer sheath.H10: d4(expiry date: 07/2020).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.